A test Of homogeneity against scale alternatives using subsample extrema

Gore, A. P. ; Shanubhogue, Ashok (1985) A test Of homogeneity against scale alternatives using subsample extrema Australian Journal of Statistics, 27 (3). pp. 252-258. ISSN 0004-9581

Full text not available from this repository.

Official URL: http://onlinelibrary.wiley.com/doi/10.1111/j.1467-...

Related URL: http://dx.doi.org/10.1111/j.1467-842X.1985.tb00570.x


In this paper a new class of non-parametric tests for testing homogeneity of several populations against scale alternatives is proposed. For this, independent samples of fixed sizes are drawn from each population and from these samples, all possible sub-samples of the same size are drawn and their maxima and minima are computed. Using these extreme the class of tests is obtained. Tests of this type have been offered for the two-sample slippage problem by Kochar (1978). Under certain conditions, this class of tests is shown to be consistent against 'difference in scale' alternatives. The test has been compared with Bhapkar's V-test (1961), Deshpande's D-test (1965), Sugiura's Drs-test (1965) and with a classical test given by Lehmann (1959, pp. 273-275). It is shown that some members of this proposed class of tests are more efficient than the first three tests in the case of uniform, Laplace and normal distributions, when the number of populations compared is small.

Item Type:Article
Source:Copyright of this article belongs to John Wiley and Sons.
Keywords:Non-parametric Tests; Subsample Maxima and Minima; Asymptotic Relative; Efficiency
ID Code:69972
Deposited On:14 Nov 2011 09:04
Last Modified:14 Nov 2011 09:04

Repository Staff Only: item control page